Alert archive / North Dakota / Freeze Warnings in 2014
Freeze Warning 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this freeze warning at Oct 3, 2014, 3:19 PM CDT for 11 counties in North Dakota. It took effect at Oct 4, 2014, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2014, 3:19 PM CDT (20:19 UTC)
- In effect from
- Oct 4, 2014, 1:00 AM CDT
- Expired
- Oct 4, 2014, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Sargent County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 82 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771 WWUS73 KFGF 032019 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 319 PM CDT FRI OCT 3 2014 NDZ006-007-014-015-024-026-028-038-049-052-054-041400- /O.NEW.KFGF.FZ.W.0004.141004T0600Z-141004T1400Z/ /O.CON.KFGF.WI.Y.0011.000000T0000Z-141004T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 319 PM CDT FRI OCT 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. * TIMING...THROUGH THE DAY INTO EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL SUBSIDE THIS EVENING. * OTHER IMPACTS...RAIN...POSSIBLY MIXED WITH SNOW IN NORTHWEST MINNESOTA WITH MINOR ACCUMULATIONS POSSIBLE ON GRASSY SURFACES. * TEMPERATURE...IN THE UPPER 20S TO AROUND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-027-029- 030-039-053-040000- /O.CON.KFGF.WI.Y.0011.000000T0000Z-141004T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE- TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO... WAHPETON 319 PM CDT FRI OCT 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH THE DAY INTO EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DK
3 follow-up statements
113 WWUS73 KFGF 040001 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 701 PM CDT FRI OCT 3 2014 NDZ006-007-014-015-024-026-028-038-049-052-054-041400- /O.CAN.KFGF.WI.Y.0011.000000T0000Z-141004T0000Z/ /O.CON.KFGF.FZ.W.0004.141004T0600Z-141004T1400Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 701 PM CDT FRI OCT 3 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. * IMPACTS...WINDS WILL CONTINUE TO DIMINISH SLOWLY THIS EVENING. CLEARING SKIES OVERNIGHT WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-027-029- 030-039-053-040115- /O.CAN.KFGF.WI.Y.0011.000000T0000Z-141004T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE- TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO... WAHPETON 701 PM CDT FRI OCT 3 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH SLOWLY THIS EVENING. $$ DTR
472 WWUS73 KFGF 040847 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 347 AM CDT SAT OCT 4 2014 NDZ006-007-014-015-024-026-028-038-049-052-054-041400- /O.CON.KFGF.FZ.W.0004.000000T0000Z-141004T1400Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 347 AM CDT SAT OCT 4 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
537 WWUS73 KFGF 041401 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 901 AM CDT SAT OCT 4 2014 NDZ006-007-014-015-024-026-028-038-049-052-054-041515- /O.EXP.KFGF.FZ.W.0004.000000T0000Z-141004T1400Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 901 AM CDT SAT OCT 4 2014 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES FELL INTO THE MID TO UPPER 20S ACROSS MOST OF THE FREEZE WARNING AREA LAST NIGHT. TEMPERATURES ARE EXPECTED TO RISE INTO THE MID TO UPPER 40S THIS AFTERNOON. $$ KNUTSVIG
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at Oct 3, 3:17 PM CDT, 2 minutes earlier.
Area forecast discussion, Oct 3, 3:17 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
317 PM CDT FRI OCT 3 2014
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 320 PM CDT FRI OCT 3 2014
THE MAIN CHALLENGE WILL BE THE SNOW THREAT THIS EVENING IN NW
MN...THEN MORE PRECIP CHANCES MONDAY. MODELS ARE IN GOOD OVERALL
AGREEMENT...WITH NO PREFERENCE TODAY.
FOR TONIGHT...WINDS WILL DIE DOWN THIS EVENING BUT STILL REMAIN
ELEVATED OVERNIGHT. THERE WILL BE A BAND OF SNOW MOVING INTO NW
MN...WITH SOME AREAS FROM NEAR ROSEAU INTO THE BEMIDJI AREA
GETTING AN INCH...PERHAPS UP TO 2 ON GRASSY SURFACES. TEMPS SHOULD
REMAIN IN THE LOW TO MID 30S HERE. THE FAR WEST WILL HAVE THE
CHANCE FOR A MORE WIDESPREAD FREEZE WITH TEMPS IN THE UPPER 20S TO
AROUND 30...SO WILL ISSUE THE FREEZE WARNING HERE. FOR AREAS IN
THE VALLEY...EXPECT MORE CLOUDS TO REMAIN WITH WINDS HIGH ENOUGH
TO KEEP TEMPS GENERALLY AROUND 33...SO NOT EXPECTING A FREEZE
HERE. IF THIS AREA CLEARS AT ALL AND WINDS DECOUPLE SOME...THEN
THE FREEZE WARNING WOULD NEED TO BE EXPANDED TO THE EAST.
ON SATURDAY...EXPECT A DRY AND COOL DAY WITH HIGHS IN THE 40S FOR
ALL AREAS...AND IT COULD BECOME BREEZY BUT WINDS NOT NEARLY AS
STRONG AS TODAY.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 320 PM CDT FRI OCT 3 2014
FOR SUNDAY...EXPECT A DRY AND COOL DAY...ALBEIT A BIT WARMER FROM
SATURDAYS READINGS.
ON MONDAY..AN UPPER LOW WILL ROTATE DOWN INTO THE REGION FROM THE
NORTH. THERE SHOULD BE A RAIN/SNOW MIX IN THE NORTH DURING THE
MORNING...WITH SOME COLD RAIN BY AFTERNOON. TEMPS WILL BE WELL
BELOW NORMAL...AND MAY BE EVEN COLDER IF THERE IS MORE PRECIP
AROUND THAN MODELS CURRENTLY INDICATE.
FOR TUESDAY THROUGH FRIDAY...THE MAIN CHALLENGE AT THE BEGINNING
OF THIS PERIOD IS STILL THE EVOLUTION OF A BROAD VERTICALLY
STACKED LOW PRESSURE SYSTEM INITIALLY OVER ONTARIO. THIS COMPLEX
SHOULD HAVE RETROGRADED OVER THE FORECAST AREA LATE IN THE SHORT
TERM FORECAST TIME FRAME...AND BE IN THE PROCESS OF A MIGRATION TO
THE EAST AS THE EXTENDED PACKAGE BEGINS. THIS WILL ESTABLISH A
MORE ZONAL FLOW ALOFT. THERE IS STILL SOME UNCERTAINTY AS TO HOW
QUICKLY THIS WILL OCCUR AS MODEL GUIDANCE...ESPECIALLY GFS...IS
OFTEN TOO SWIFT IN MOVING SYSTEMS PROGRESSIVELY FROM WEST TO EAST.
AS THE FLOW DE-AMPLIFIES SOME MODERATION IN TEMPS IS
EXPECTED...WITH DAYTIME HIGHS CREEPING ONCE AGAIN INTO THE "MORE
SEASONAL" 50S BY WEDNESDAY AND THURSDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1235 PM CDT FRI OCT 3 2014
NORTHWEST WINDS CONTINUE AT 25 TO 30 KTS WITHIN A MIXING LAYER TO
ABOUT 5000 FT THIS AFTERNOON...PRODUCING GUSTS TOWARD OR ABV 40KTS.
SPEEDS WILL DIMINISH BY EVENING WITH GUSTY CHARACTER LASTING A FEW
HOURS LONGER. INTRODUCED -SHSN FOR SHORT LIVED NORTHERN VALLEY
SNOW...A LONGER PERIOD LIKELY TO DEVELOP VCNTY KBJI. SITES VALLEY
AND WEST TO REMAIN VFR THRU SATURDAY WITH MVFR GRADUALLY
TRANSITIONING TO VFR EAST AS PCPN DEPARTS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ006>008-014>016-
024-026>030-038-039-049-052>054.
FREEZE WARNING FROM 1 AM TO 9 AM CDT SATURDAY FOR NDZ006-007-014-
015-024-026-028-038-049-052-054.
MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ001>005-007-008-
013>016-022-023-027>031-040.
&&
SHORT TERM...DK
LONG TERM...WJB/DK
AVIATION...WJBHazardous weather outlook, Oct 3, 6:01 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 601 AM CDT FRI OCT 3 2014 MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-041115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- 601 AM CDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY THROUGH 7 PM FOR NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH THIS AFTERNOON. OTHERWISE AREAS OF LIGHT RAIN ARE FORECAST TO MIX WITH SNOW GENERALLY EAST OF THE RED RIVER VALLEY THIS AFTERNOON. LOCALIZED 1 TO 3 INCHES OF WET SLUSHY SNOW IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ006-009-017-024-032-041115- LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- 601 AM CDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT BREEZY NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE FORECAST. OTHERWISE AREAS OF LIGHT RAIN ARE FORECAST TO MIX WITH SNOW GENERALLY EAST OF THE RED RIVER VALLEY THIS AFTERNOON. LOCALIZED 1 TO 3 INCHES OF WET SLUSHY SNOW IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 059
Nearby
Freeze Warnings in North Dakota, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.